Alert archive / Mississippi / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 420, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Jun 30, 2009, 7:35 PM CDT for Bolivar County, Washington County, Mississippi; Ashley County, Chicot County, Arkansas. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 30, 2009, 7:35 PM CDT (00:35 UTC)
- Expired
- Jun 30, 2009, 8:15 PM CDT
- In force
- 40 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
Counties Ashley County, AR, Chicot County, AR, Bolivar County, MS, Washington County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 169 km from the middle of the area, began a volume at 00:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 30, 5:35 PM CDT, 2 hours earlier.
Area forecast discussion, Jun 30, 5:35 PM CDT, 2 hours before
AREA FORECAST DISCUSSION...UPDATE NATIONAL WEATHER SERVICE JACKSON MS 535 PM CDT TUE JUN 30 2009 .DISCUSSION... UPDATE: BASED ON THE LATEST GFS/ECMWF OUTPUT...HAVE RAISED HIGH TEMPERATURES SEVERAL DEGREES FOR THE THURS-SUN PERIOD. THE MID LEVEL RIDGE IS LOOKING STRONGER FOR THAT PERIOD AND GIVEN LIMITED CLOUD COVER AND VERY DRY SOIL CONDITIONS...SHOULD SEE HIGHS AT LEAST APPROACHING 100 DEG F DURING THE 4TH OF JULY WEEKEND. /EC/ PREVIOUS DISCUSSION... TONIGHT THROUGH THURSDAY NIGHT...DRY THROUGH THE SHORT TERM WITH COOLER THAN NORMAL NIGHTS AND WARMER THAN NORMAL DAYS. THE LARGE CLOSED UPPER LOW WILL REMAIN OVER THE GREAT LAKES REGION WITH THE LARGE UPPER RIDGE OVER THE SOUTHWEST CONUS THROUGH THE PERIOD. THE RESULTING NORTHWEST FLOW WILL BRING SEVERAL SHORTWAVES ACROSS THE AREA AND A DRY COLD FRONT...BUT STILL NO SIGNIFICANT RAIN CHANCES EXPECTED. CURRENTLY...WARM AND DRY CONDITIONS WERE BEING OBSERVED ACROSS THE CWFA. TEMPERATURES HAVE RISEN INTO THE MID TO UPPER 90S AS DEW POINTS HAVE DROPPED INTO THE 50S AT MOST SITES. THIS HAS RESULTED IN RELATIVE HUMIDITIES DROPPING BELOW 30 PERCENT. AT 2 PM JAN WAS REPORTING 95F WITH A DEW POINT OF 47F RESULTING IN AN RH OF 19 PERCENT. TO THE NORTH A SHORTWAVE WAS NOTED DROPPING OVER THE MID MISSISSIPPI VALLEY. THIS WAS HELPING TO SEND A COLD FRONT INTO SOUTHERN MISSOURI. THERE WAS SOME CONVECTION NOTED DEVELOPING AHEAD OF THE COLD FRONT BUT THIS ACTIVITY IS EXPECTED TO REMAIN JUST NORTH OF OUR AREA. THE COLD FRONT IS EXPECTED TO DROP INTO NORTHERN MISSISSIPPI AFTER MIDNIGHT AND INTO OUR NORTHERN ZONES BY DAY BREAK WEDNESDAY. WITH ONLY SOME THIN HIGH CLOUDS EXPECTED TONIGHT AND OUR DRY AIRMASS...TEMPERATURES SHOULD SLOWLY DROP THIS EVENING BUT BOTTOM OUT WEDNESDAY MORNING BELOW NORMAL AGAIN. THE WEAKENING DRY COLD FRONT WILL BE ACROSS OUR SOUTHERN ZONES DURING PRIME HEATING WEDNESDAY AND THE NAM DOES GENERATE SOME LIGHT QPF SOUTH OF INTERSTATE 20. THE GFS AND ECMWF ARE DRY AND THAT IS THE DIRECTION WL LEAN. TEMPERATURES WILL TOP OUT A COUPLE OF DEGREES COOLER NORTH OF THE FRONT WEDNESDAY BUT ABOVE NORMAL HIGHS ARE EXPECTED AREAWIDE. THE WEAK COLD FRONT WILL STALL ACROSS OUR SOUTH WEDNESDAY EVENING AND EVENTUALLY DISSIPATE THURSDAY. OVERNIGHT LOWS SOUTH OF THE FRONTAL BOUNDARY WILL BE CLOSER TO NORMAL IN THE LOWER 70S THURSDAY MORNING...BUT BOTTOM OUT COOLER THAN NORMAL IN THE 60S NORTH OF THE BOUNDARY. ANOTHER MORE POTENT DISTURBANCE IN THE NORTHWEST FLOW ALOFT IS EXPECTED THURSDAY BUT THE ASSOCIATED PRECIPITATION SHOULD REMAIN NORTH OF OUR CWFA. THURSDAY WILL BE ANOTHER HOT DAY FOR OUR AREA FOLLOWED BY A WARMER NIGHT. WITH DEW POINTS MOSTLY IN THE 60S AND MIXING INTO THE 50S DURING THE AFTERNOON...HEAT INDICES ARE NOT EXPECTED TO BE A CONCERN IN THE SHORT TERM. /22/ && .AVIATION...DRY AIR MASS IN PLACE ACROSS THE AREA TODAY LEADING TO A NO CUMULUS DAY. ONLY A FEW PATCHES OF MID CLOUDINESS REMAIN ACROSS THE AREA. EXPECT SOME ADDITIONAL DEBRIS CLOUDS LATER TONIGHT FROM DEVELOPING STORMS ACROSS ARKANSAS. NO FOG EXPECTED TONIGHT SO VFR CONDITIONS FOR ALL SITES THROUGH 18Z WEDNESDAY. /SCW/ && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. &&
Hazardous weather outlook, Jun 30, 1:57 PM CDT, 5 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 157 PM CDT TUE JUN 30 2009 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 011900- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR- SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES- CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON- NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER- WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH- SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN- LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST- 157 PM CDT TUE JUN 30 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS. .DAY ONE...TONIGHT AND WEDNESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH MONDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT MONDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK. 02
In the hours before
Special weather statement, Jun 30, 7:21 PM CDT, 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 721 PM CDT TUE JUN 30 2009 ARZ074-075-MSZ018-034-010120- ASHLEY AR-CHICOT AR-BOLIVAR MS-WASHINGTON MS- 721 PM CDT TUE JUN 30 2009 ...STRONG STORMS MOVING INTO THE ARKLAMISS DELTA... A CLUSTER OF STRONG THUNDERSTORM CAPABLE OF 40 TO 50 MPH WINDS AND PEA SIZE HAIL WAS LOCATED 14 MILES NORTH OF DERMOTT AT 719 PM CDT...MOVING SOUTHEAST AT 30 MPH. FREQUENT DANGEROUS LIGHTNING STRIKES MAY ALSO OCCUR WITH THESE STORMS. HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES. PEOPLE IN NORTHERN WASHINGTON...BOLIVAR...CHICOT AND ASHLEY COUNTIES SHOULD MONITOR THESE STORMS CLOSELY. EEC
Nearby
Severe Thunderstorm Warnings in Mississippi, 2009Severe Thunderstorm Warnings in Arkansas, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.